9 Aug 2009
According to the World Health Organization at http://www.who.int/ith/en/
Malaria in India
Malaria risk exists throughout the year in the whole country at altitudes below 2000 m, with overall 40% to 50% of cases due to P. falciparum and the remaining due to P. vivax. There is no transmission in parts of the states of Himachal Pradesh, Jammu and Kashmir, and Sikkim. Risk of falciparum malaria and drug resistance are relatively higher in the north-eastern states, in Andaman and Nicobar Islands, Chhattisgarh, Goa, Gujarat, Jharkhand, Karnataka (with exception of the city of Bangalore), Madhya Pradesh, Maharashtra (with the exception of the cities of Mumbai, Nagpur, Nasik and Pune), Orissa and West Bengal (with the exception of the city of Kolkata). P. falciparum resistance to chloroquine and sulfadoxine-pyrimethamine reported.
Malaria prevention recommendations: Mosquito bite prevention plus chloroquine+proguanil chemoprophylaxis. In the listed higher risk areas: Mosquito bite prevention plus mefloquine, doxycycline or atovaquone+proguanil chemoprophylaxis (select according to reported resistance pattern) .
You will find additional information at http://www.drugs.com/enc/malaria.html
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am required to take this drug for work even though I dont get bitten and am worried about the side effects so far they have given me 3 options, ...
1 answer • 19 Aug 2009
We will be living in Ethiopia for one year... is it safe to take Malarone or other anti malaria drugs for that long?
1 answer • 24 Aug 2009
Malaria Prevention - we are travelling to India and Asia . We need to take antimalria pills or what?
... ever. What side effects to these have. We are 71 and 77 years old. We also do have some medical issues... I do take cymbalta and my husband takes ...
2 answers • 11 Sep 2009
... realize that it could have caused the trouble I am having with my eyes. I need to find a different option for the next five years
2 answers • 27 Oct 2009
1 answer • 18 Mar 2010